Orofacial dyskinesia induced by nasal Ritalin(R) (methylphenidate) sniffing: A rare case report from Switzerland

Marti, G; Fattinger, K; Zimmermann, H; Exadaktylos, A (2012). Orofacial dyskinesia induced by nasal Ritalin(R) (methylphenidate) sniffing: A rare case report from Switzerland. Human & experimental toxicology, 32(3), pp. 332-334. Basingstoke, UK: Sage 10.1177/0960327112467044

Full text not available from this repository. (Request a copy)

Ritalin® (methylphenidate) is an amphetamine-like prescription stimulant commonly used in the treatment of attention deficit hyperactivity disorder in children and adults. Recently, the recreational use of Ritalin has increased, particularly among young adults. Well-known symptoms of intoxication include signs of sympathetic nervous stimulation, such as agitation, anxiety, tachycardia, hypertension, headache, tremor, and dizziness. This case report describes oral dyskinesia as a rare presentation of Ritalin intoxication, with the review of pathophysiology and some epidemiological data.

Item Type:

Journal Article (Original Article)

Division/Institute:

04 Faculty of Medicine > Department of Intensive Care, Emergency Medicine and Anaesthesiology (DINA) > University Emergency Center

UniBE Contributor:

Zimmermann, Heinz and Exadaktylos, Aristomenis Konstantinos

ISSN:

0960-3271

Publisher:

Sage

Language:

English

Submitter:

Factscience Import

Date Deposited:

04 Oct 2013 14:34

Last Modified:

08 Jun 2016 10:30

Publisher DOI:

10.1177/0960327112467044

PubMed ID:

23174746

Web of Science ID:

000316841000009

URI:

https://boris.unibe.ch/id/eprint/13511 (FactScience: 220063)

Actions (login required)

Edit item Edit item
Provide Feedback